Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


major fatigue & body aches-HELP!
Jun 11, 2002

hello- for the past 3 weeks i have been experiencing major fatigue. i feel completely wiped out, no energy at all, and even the mildest activity depletes me of energy. along with this, i have a constant throbbing headache, and a dull pain in my groin area. according to my doctor, my bloodwork looks OK- my cd4 count has been 255 to 295 for the past several years. i am currently on kaletra/sustiva/epivir. any suggestions would be greatly appreciated. thank you!

Response from Dr. Frascino

Hi,

Since the fatigue has only been bothersome for 3 weeks, hopefully a cause can be found. The headache may also be a clue. What does your doctor mean when he says your blood work is "OK?" I'm glad your CD4 count is stable, but is he/she keeping a close eye on other potential problems? Perhaps you could get copies of your laboratory results and check a few things out.

First, what about anemia? Low hemoglobin or red blood cells is definitely associated with fatigue, exercise intolerance, and headaches. The lower level of normal for men is 14 g/dL and 12 g/dL for women.

Second, perhaps there is a hormonal imbalance - low testosterone in men, adrenal insufficiency, thyroid problem?

Also, check with your HIV specialist to see if there is an unrecognized opportunistic infection brewing. Did anything change 3 weeks ago? Add any new medications (antihistamines, antidepressants, herbal products) to your regimen? Could psychological factors be playing a role, i.e. depression and/or anxiety? How are the quality and quantity of your sleep? Is Sustiva waking you up with "abnormal dreams?" Check these things out first. Write back if you're still having problems.

Good luck.

Dr. Bob


Previous
An old ? with a new twist
Next
Easy question

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement